Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 179, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 26, 2018, 7:41 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2018, 7:41 PM MDT (01:41 UTC)
- Expired
- Jul 26, 2018, 8:12 PM MDT
- In force
- 31 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 118 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 1.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 2250 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
357
WUUS55 KPUB 270141
SVRPUB
COC061-099-270230-
/O.NEW.KPUB.SV.W.0179.180727T0141Z-180727T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
741 PM MDT THU JUL 26 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northeastern Prowers County in southeastern Colorado...
Eastern Kiowa County in southeastern Colorado...
* Until 830 PM MDT.
* At 740 PM MDT, a severe thunderstorm was located near Sheridan
Lake, or 21 miles south of Cheyenne Wells, moving south at 30 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 10235 3859 10232 3860 10208 3842 10204
3821 10205
TIME...MOT...LOC 0140Z 351DEG 28KT 3852 10223
HAIL...1.00IN
WIND...60MPH
$$
MOORE3 follow-up statements
216
WWUS55 KPUB 270148
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
748 PM MDT THU JUL 26 2018
COC061-099-270230-
/O.CON.KPUB.SV.W.0179.000000T0000Z-180727T0230Z/
Prowers CO-Kiowa CO-
748 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 748 PM MDT, a severe thunderstorm was located near Sheridan Lake,
or 24 miles south of Cheyenne Wells, moving south at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 10235 3857 10231 3860 10208 3842 10204
3821 10205
TIME...MOT...LOC 0148Z 358DEG 24KT 3847 10224
HAIL...1.00IN
WIND...60MPH
$$
MOORE231
WWUS55 KPUB 270203
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
803 PM MDT THU JUL 26 2018
COC061-099-270230-
/O.CON.KPUB.SV.W.0179.000000T0000Z-180727T0230Z/
Prowers CO-Kiowa CO-
803 PM MDT THU JUL 26 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM MDT
FOR NORTHEASTERN PROWERS AND SOUTHEASTERN KIOWA COUNTIES...
At 803 PM MDT, a severe thunderstorm was located 8 miles southeast of
Sheridan Lake, or 24 miles northwest of Coolidge, moving south at 30
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3822 10233 3849 10229 3850 10206 3842 10204
3821 10205
TIME...MOT...LOC 0203Z 351DEG 28KT 3835 10222
HAIL...1.00IN
WIND...60MPH
$$
MOORE926
WWUS55 KPUB 270212
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
812 PM MDT THU JUL 26 2018
COC061-099-270222-
/O.CAN.KPUB.SV.W.0179.000000T0000Z-180727T0230Z/
Prowers CO-Kiowa CO-
812 PM MDT THU JUL 26 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
SOUTHEASTERN KIOWA COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Pueblo.
LAT...LON 3822 10233 3849 10229 3850 10206 3842 10204
3821 10205
TIME...MOT...LOC 0210Z 351DEG 28KT 3828 10221
$$
MOOREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:40 PM MDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 26, 3:40 PM MDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Pueblo CO 340 PM MDT Thu Jul 26 2018 .SHORT TERM...(This evening through Friday) Issued at 340 PM MDT Thu Jul 26 2018 ...More Thunderstorms with Heavy Rain and Severe Potential This Evening... Storms so far today have had limited success sustaining themselves. However, there is another shortwave headed southeast across northeast Colorado this evening that will change that. This will help to increase activity as we move into the evening. Shear is better than yesterday and Mixed Layer CAPES are about the same as yesterday, approximately 1,000 J/kg. As the shortwave drops southeast and gets into better position this evening, this should help thunderstorms reach their full potential. The shortwave will increase the shear and instability as it moves across, thus allowing the CAPE to be more fully utilized. Primary concerns will be flash flooding and hail up to golf ball size. A Severe Thunderstorm Watch is in effect for Teller and El Paso Counties, where the severe threat is greatest tonight. .LONG TERM...(Friday night through Thursday) Issued at 340 PM MDT Thu Jul 26 2018 ...Active Weather continues across southeast Colorado through the Weekend... Friday night-Monday...Latest model guidance continues to indicate an active weather pattern, especially across the Eastern Mts and Plains, as upper level high pressure amplifies across the Desert SW and into the Great Basin through early next week. This will keep moderate northwesterly flow aloft in place across the region, with embedded short waves riding the periphery of the ridge across the Northern Rockies and carving out a broad upper trough across Northern High Plains and Upper Midwest through the day Monday. Latest guidance does suggest slightly drier air working into western portions of the state through the weekend, however, there will enough moisture to support scattered afternoon and evening showers and storms each day for western portions of the area. Across eastern Colorado, there will be enough mid and upper level moisture, to work with the embedded disturbances and low level upslope to support scattered storms developing over the higher terrain each day, with storms increasing in coverage and intensity as the move south and east across the Plains through the late afternoon and evening hours. Best coverage of storms looks to be late Sunday afternoon and night, with models indicating increased low level moisture pooling along and behind a cold front. With the moderate northwesterly flow aloft, can't rule out strong to severe storms across Eastern Colorado Saturday and Sunday, with damaging winds and large hail and heavy rain the main threats. Monday looks to be a down day for convection across Eastern Colorado with much cooler temperatures, however, that will depend on the timing of the aforementioned Sunday front. Tuesday-Thursday...Some model differences in later part of the extended period, however, should see a decrease in storm coverage and intensity, as subsidence and drier air works into the region. There should be enough residual moisture to support more isolated afternoon and evening storms, with the best coverage over the higher terrain. && .AVIATION...(For the 00Z TAFS through 00Z Friday evening) Issued at 340 PM MDT Thu Jul 26 2018 More storms moving through the area this evening, primarily impacting KCOS and KPUB but also some threat at KALS. Primary concerns with storms for KCOS will be hail up to golf ball size, wind gusts to 60 mph, locally heavy rain and lightning. KPUB will see the same threats, though hail size will be limited to about 1 inch. KALS threats will primarily be wind gusts up to 50 mph, locally heavy rain and lightning. Generally VFR outside of thunderstorm activity. Thunderstorms will return tomorrow afternoon. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LW LONG TERM...MW AVIATION...LW
Hazardous weather outlook, Jul 26, 12:04 PM MDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1204 PM MDT Thu Jul 26 2018 COZ058>089-093>099-271815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1204 PM MDT Thu Jul 26 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the mountains this afternoon, with storms moving southeast across interior valleys, the I-25 Corridor and the eastern plains late this afternoon and into the evening. A few severe storms, producing heavy rain, wind gusts over 60 mph and hail up to golf ball size, will be possible over the I-25 Corridor and eastern plains today, mainly late this afternoon and into the evening hours. Any thunderstorm that forms today will be capable of producing brief heavy rainfall, wind gusts to 45 mph, hail up to nickel size and lightning. If storms move over area burn scars, flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Daily scattered thunderstorms are expected across the mountains and plains through Sunday, with a decrease in coverage expected starting early next week. Storms each day will have the potential to produce small hail, winds to 45 mph, frequent cloud to ground lightning, and heavy rainfall. A couple of storms could be severe, with hail to the size of golf balls, and winds gusting to 60 mph. Burn scars and urban areas will continue to be at risk for flash flooding. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across the eastern mountains and southeast plains. 50/50
In the hours before
Special weather statement, Jul 26, 5:49 PM MDT, 1 hour 52 minutes before
Special Weather Statement National Weather Service Pueblo CO 549 PM MDT THU JUL 26 2018 COZ084-085-270015- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 549 PM MDT THU JUL 26 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL EL PASO COUNTY UNTIL 615 PM MDT... At 548 PM MDT, Doppler radar was tracking a strong thunderstorm over Black Forest, or 13 miles north of Colorado Springs, moving southeast at 25 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Monument, and Black Forest. A Severe Thunderstorm Watch remains in effect until 900 PM MDT for east central Colorado. LAT...LON 3905 10486 3912 10467 3888 10445 3878 10473 TIME...MOT...LOC 2348Z 334DEG 21KT 3902 10473 28
Special weather statement, Jul 26, 6:10 PM MDT, 1 hour 31 minutes before
Special Weather Statement National Weather Service Pueblo CO 610 PM MDT THU JUL 26 2018 COZ086-270045- Pueblo Vicinity/Pueblo County Below 6300 Feet CO- 610 PM MDT THU JUL 26 2018 ...SPECIAL WEATHER STATEMENT... At 610 PM MDT, Doppler radar was tracking a strong thunderstorm over Pinon, or 11 miles north of Pueblo, moving south at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Pueblo, Pinon and Pueblo West. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3849 10463 3849 10446 3826 10447 3826 10471 TIME...MOT...LOC 0010Z 002DEG 18KT 3844 10458 MOORE
Special weather statement, Jul 26, 6:35 PM MDT, 1 hour 6 minutes before
Special Weather Statement National Weather Service Pueblo CO 635 PM MDT THU JUL 26 2018 COZ095-096-270100- Western Kiowa County CO-Eastern Kiowa County CO- 635 PM MDT THU JUL 26 2018 ...SPECIAL WEATHER STATEMENT... At 635 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles north of Eads, or 26 miles southwest of Cheyenne Wells, moving south at 30 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Eads. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Pueblo. && LAT...LON 3838 10258 3835 10285 3862 10281 3861 10266 TIME...MOT...LOC 0035Z 353DEG 26KT 3859 10275 MOORE
Local storm report, Jul 26, 7:25 PM MDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
725 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM FLASH FLOOD 9 SSW WETMORE 38.12N 105.15W
07/26/2018 CUSTER CO LAW ENFORCEMENT
HIGHWAY 165 IN CUSTER COUNTY CLOSED DUE TO
FLOODING.
&&Special weather statement, Jul 26, 7:32 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service Pueblo CO
732 PM MDT THU JUL 26 2018
COZ096-098-270215-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
732 PM MDT THU JUL 26 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 815 PM MDT...
At 731 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Sheridan Lake, or 18 miles south of Cheyenne
Wells, moving south at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Pueblo.
&&
LAT...LON 3816 10234 3862 10241 3862 10205 3860 10204
3816 10205
TIME...MOT...LOC 0131Z 352DEG 33KT 3857 10223
MOORELocal storm report, Jul 26, 7:38 PM MDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
738 PM MDT THU JUL 26 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM HEAVY RAIN 7 NW SAN ISABEL 38.06N 105.14W
07/26/2018 M1.30 INCH CUSTER CO TRAINED SPOTTER
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:09 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 3 hr |
| Jul 26, 6:10 PM MDT | Special Weather Statement | PUB | Pueblo | 35 min |
| Jul 26, 6:35 PM MDT | Special Weather Statement | PUB | Kiowa | 25 min |
| Jul 27, 2:04 AM MDT | Special Weather Statement | PUB | Bent | 41 min |
| Jul 27, 2:50 AM MDT | Special Weather Statement | PUB | Baca | 40 min |
| Jul 27, 3:37 AM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Jul 27, 12:16 PM MDT | Special Weather Statement | PUB | Conejos | 44 min |
| Jul 27, 12:43 PM MDT | Special Weather Statement | PUB | Costilla | 47 min |
| Jul 27, 12:55 PM MDT | Special Weather Statement | PUB | Chaffee | 35 min |
| Jul 27, 1:04 PM MDT | Severe Thunderstorm Warning | PUB | Chaffee, Fremont | 26 min |
| Jul 27, 1:23 PM MDT | Special Weather Statement | PUB | Fremont | 52 min |
| Jul 27, 1:32 PM MDT | Special Weather Statement | PUB | Fremont | 28 min |
| Jul 27, 1:43 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jul 27, 1:49 PM MDT | Flash Flood Warning | PUB | Huerfano | 3 hr |
| Jul 27, 2:16 PM MDT | Special Weather Statement | PUB | Fremont | 44 min |
| Jul 27, 2:40 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 35 min |
| Jul 27, 2:49 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 26 min |
| Jul 27, 2:51 PM MDT | Flash Flood Warning | PUB | Custer, Pueblo | 105 min |
| Jul 27, 3:03 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Fremont, Pueblo | 27 min |
| Jul 27, 3:14 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 31 min |
| Jul 27, 3:29 PM MDT | Severe Thunderstorm Warning | PUB | Custer, Pueblo | 16 min |
| Jul 27, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Pueblo | 35 min |
| Jul 27, 3:43 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas, Pueblo | 32 min |
| Jul 27, 4:11 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 34 min |
| Jul 27, 4:50 PM MDT | Special Weather Statement | PUB | Otero | 25 min |
| Jul 27, 5:50 PM MDT | Special Weather Statement | PUB | Bent | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.